MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RAM GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RAM GUIDE
Catalog Number 355.22
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.A device history record (dhr) review was conducted: part: 355.220, lot: 2053, manufacturing site: (b)(4).Dhr not available as device is older than 15 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents, which was in place till august 2014.A product investigation was conducted.Device condition: visual inspection performed at customer quality observed stripped and peeled thread condition on proximal threads of the returned ram guide.The broken thread portion were not returned.No further issues were noted.Complaint condition agrees with the returned device condition and therefore the complaint was confirmed.Document and specification review: with device being older than 15 years and with no dhr data available, review of the device history record including the material review was not able to be performed.With no device manufacture date available, relevant drawings were reviewed; per the etch pattern on the device and the device history record stating the device age of over 15 years, it was identified that the device was made to drawings (b)(4).The relevant drawing reviewed showed no design related issues that would contribute to complaint condition.Dimensional analysis on relevant portions was not performed due to post manufacture damage.Conclusion: a definitive root cause could not be determined from the provided information.However, it is possible that any unintended forces during its consistent use could have contributed to worn and thread damage (stripping and peeling) conditions.The compliant condition is confirmed.However, no product design issues or manufacturing discrepancies were identified during this investigation that would contribute to complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, two (2) ram guides were found to be damaged and no longer usable during inspection.The threads were noted to be stripped off.There is no patient involvement.This report is for one (1) ram guide.This is report 1 of 1 for (b)(4).

Brand Name
RAM GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8293033
Report Number2939274-2019-56177
Device Sequence Number1587670
Product Code FZX
UDI-Device Identifier10886982194831
UDI-Public(01)10886982194831
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number355.22
Device Lot Number2053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2019
Initial Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1